# SDR M7K2008F00130

- Difficulty date: April 14, 2008
- Submitted: August 5, 2008
- Operation: Air carrier
- Aircraft: N816MH
- Make and model: Urocop EC 130 B4
- Aircraft serial: 4038
- Engine: Tmeca ARRIEL2B1
- System (JASC): 3397 · Light System Wiring
- Part: Wire
- Condition: Shorted
- Location: Tail Light
- Part time: 1,976 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT INSP POSITION LIGHTS FAILED TO ILLUMINATE.  INVESTIGATION REVEALED CIRCUIT BREAKER HAD POPPED.  A SHORT WAS LOCATED IN THE TAIL POSITION LIGHT WIRING AND A REPAIR EMBODIED.  RESETTING THE BREAKER FOR A GROUND TEST REVEALED NO FUNCTION FOLLOWING WIRING REPAIR.  FURTHER INVESTIGATION REVEALED THE PCB RIBBON FOR THE POSITION LIGHTS SWITCH HAD BURNED UP ON BACK OF THE SWITCH BOARD.  THIS IS A COMMON FAULT FOR THIS PART AS THE CIRCUIT RIBBON FOR THIS PART IS NOT LARGE ENOUGH TO CARRY THE CURRENT THAT THIS CIRCUIT USES WHEN A SHORT OCCURS AND THE BOARD RIBBON MELTS RAPIDLY MUCH LIKE A FUSE BEFORE THE BREAKER WILL POP WHEN A WIRING SHORT DOES OCCUR.  SUGGEST THAT A REDESIGN OF THIS CIRCUIT SO THE PANEL IS PROTECTED FROM SHORT DAMAGE IS REQUIRED.  THIS FAILURE HAS GENERATED O SMOKE, FUMES TO ANYONE’S KNOWLEDGE AND DOES NOT APPEAR TO BE A FIRE HAZARD.  (K)
